The oral way method is the mostly used and well-known way recognized in the intentional acute organophosphate poisoning. The peculiarity of the case we report is the subcutaneous injection route and its evolution. A 25 year old patient was admitted to intensive care for respiratory distress which was complicated by an intentional subcutaneous injection of parathion "METYPHON50®" two days before. The immediate evolution was marked by asthenia, progressive deterioration of general condition and vomiting. After his hospitalization on his third day of poisoning, the patient was comatose, had a tight myosis and a diffuse tremor hypersalivation. His hemodynamic parameters were correct. He had respiratory distress and a right upper limb swollen and inflamed mainly at the injection site (inner left arm). The anticholinesterase activity was 12.5% and his cerebral CT was normal. The therapeutic management was intubation and ventilatory support added to symptomatic treatment. The contrathion could not be administered because it was not available. The evolution was favorable on the third day of hospitalization with regression of toxidrom and patient extubation. The activity of acetylcholinesterase was 50% at control. The acute intoxication by the subcutaneous route to organophosphates was exceptional. Pharmacodynamics and kinetics of the product were involved in the clinical expression throughout the duration of elimination. It is important to identify the product characteristics organophosphate offending. The symptomatic treatment is always to put more and to use no antidote as in our case.
Hanane Ezzouine, Mahmoud Kerrous, Saad El Haoui, Soufiane Ahdil and Abdellatif Benslama
All Published work is licensed under a Creative Commons Attribution 4.0 International License
Copyright © 2017 All rights reserved. iMedPub Last revised : September 19, 2017